Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 287, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2004, 12:42 PM CDT for Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2004, 12:42 PM CDT (17:42 UTC)
- Expired
- Aug 10, 2004, 1:30 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 101742 SVRLBF NEC111-101830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1241 PM CDT TUE AUG 10 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA THIS INCLUDES THE CITY OF NORTH PLATTE * UNTIL 130 PM CDT * AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH PLATTE... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXWELL BY 1250 PM CDT 6 MILES NORTH OF BRADY BY 105 PM CDT LAT...LON 4126 10093 4092 10092 4081 10026 4126 10024 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:28 AM CDT, 10 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 2:28 AM CDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 AM CDT TUE AUG 10 2004 .DISCUSSION... POST FRONTAL DAY 2 ACROSS HIGH PLAINS WITH EASTERLY FLOW DRAGGING NEAR 60 DPNTS INTO NE COLORADO...NW FLOW ALOFT AND ADD WAVE FOR SHEAR...LEAD TO VIGOROUS MCS MOVING OUT OF E COLORADO INTO WESTERN KS. A FEW STORMS FIRED ACROSS FAR SOUTHERN TIER OF CWA AND DROPPED SOME BIGGER HAIL. SAT IMAGERY SHOWING SOME CLOUD EHANCEMENT ACROSS NC WY WITH A FEW LTG STRIKES SHOWING UP. THIS AREA SEEMS TO BE WAA ZONE AHEAD OF STRONGER FEATURE SWIRLING SOUTH OUT OF SASK WHICH WILL SWING ACROSS DAKOTAS INTO GREAT LAKES NEXT 24 TO 36 HOURS. AS THIS HAPPENS WAA ZONE WILL TRANSITION OVER CWA TODAY ALONG WITH UPGLIDE AS SEEN AT 310K. UPPER LEVEL WIND MAXIMA AND ASSOC H7 FRONTO MAX ALSO DIPS FROM NW TO SE ACROSS CWA. LOW LEVEL LIFT WILL COME ON WESTER SIDE OF SURFACE HIGH WITH UPSLOPE FLOW STRONGEST FROM SHERIDAN INTO FRONTIER COUNTY AND WEST. WILL HAVE HIGHEST POPS IN WESTERN/SOUTHERN CWA THROUGH THE DAY AS WAA ZONE SHIFTS INTO KS THROUGH LATE AFTERNOON. LAPSE RATES NOT VERY IMPRESSIVE WITH BEST INSTABILITY ACROSS THE HIGH PLAINS OF CO INTO KS WHERE DAILY SEVERE WX THREAT WILL CONTINUE IN THIS PATTERN. MAY HAVE POPS IN SOUTHERN CWA BUT STRONG DOWNGLIDE KICKS IN THIS EVENING AS UPPER TROF MOVES EAST. REMAINDER OF WEEK LOOKS RELATIVELY DRY AND COOL AS AMPLIFIED PATTERN SETS UP WITH TROF IN EAST AND RIDGE IN THE WESTERN STATES. UNFORTUNATELY THIS LEAVES PLAINS IN NW FLOW AND ALL BETS OFF ON NOT SEEING ISO TSRA SOMEWHERE IN CWA. BOTH MODELS HOWEVER SHOW THIS EAST OF CWA WITH UPPER JET MAX SO WILL LEAVE DRY FCST IN FOR NOW. TEMPS COOL TODAY WITH PCPN/CLOUDS AND EASTERLY FLOW...GENERALLY AROUND 70. BELOW NORMAL REAMINDER OF WEEK WITH SLIGHT WARMUP EACH DAY. ARRIVAL OF STRONG UPPER LOW TO E PAC WILL FORCE RIDGE EASTWARD SOMEWHAT FOR WEEKEND AND TEMPS TRENDING TOWARD NORMAL OR SLIGHTLY ABOVE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 10, 5:36 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 AM CDT TUE AUG 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-111030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 536 AM CDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE SOUTHEAST. THEN LATE THIS AFTERNOON THE SEMI STATIONARY FRONT BACKED WEST TO THE FRONT RANGE OF COLORADO...NORTH INTO SOUTHEAST WYOMING...WILL AGAIN SERVE AS THE FOCUS FOR SCATTERED EVENING THUNDERSTORMS. THUNDERSTORMS THAT FORM ON THE HIGH PLAINS WILL TRACK SOUTHEAST WITH A FEW POSSIBLY REACHING SEVERE LIMITS WHILE MOVING ACROSS SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF THE SOUTHWEST THIS EVENING TO THE SOUTHWEST OF A LINE FROM LEWELLEN IN GARDEN COUNTY TO STOCKVILLE IN FRONTIER COUNTY. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.